Alert archive / Florida / Wind Chill Watches in 2009
Wind Chill Watch 1, NWS Melbourne, FL
NWS Melbourne, FL issued this wind chill watch at Feb 4, 2009, 4:39 AM EST for 6 counties in Florida. It took effect at Feb 5, 2009, 12:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 4, 2009, 4:39 AM EST (09:39 UTC)
- In effect from
- Feb 5, 2009, 12:00 AM EST
- Expired
- Feb 4, 2009, 12:47 PM EST
- In force
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2246 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind chill watch went out at Feb 3, 8:30 PM EST, 8 hours 9 minutes earlier.
Area forecast discussion, Feb 3, 8:30 PM EST, 8 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
830 PM EST TUE FEB 3 2009
.DISCUSSION...
...WIDESPREAD FREEZING TEMPS AND BITTERLY COLD WIND CHILLS LIKELY
WEDNESDAY NIGHT/EARLY THURSDAY MORNING...
...BOATING CONDITIONS POOR THRU THURSDAY...IMPROVING THIS WEEKEND...
TONIGHT...SKC WITH COLD HIGH PRES OVER THE BREADTH OF THE GOMEX
AND MARITIME LOW WELL OFF TO THE NE COMBINING TO PRODUCE LIGHT-MDT
WESTERLY WINDS WITH TEMPS MAINLY IN THE 40S. WINDS WILL REMAIN IN
THE 5-10MPH RANGE MUCH OF THE NIGHT AS TEMPS FALL INTO THE 30S
AREAWIDE. BOUNDARY LAYER FLOW SUFFICIENT TO KEEP LOW LEVELS MIXED
SO FROST STILL NOT EXPECTED...ESP GIVEN THE LOW TDS ATTM. HOWEVER
...SOME WIND PROTECTED LOCATIONS MAY GET DOWN TO AROUND 32 DEGREES.
THE NARROW BAND OF CLOUDS ACROSS ASCD WITH REINFORCING COLD FRONT IS
THINNING RAPIDLY OVER AL/GA AND EXPECT THESE TO BE LONG GONE BY THE
TIME THE FRONT ARRIVES EARLY WED MORNING. NW SURGE EXPECTED TO REACH
NRN CWA RIGHT AROUND SUNRISE...AND WITH WDSPRD MIN TEMPS IN THE 30S
...DONT SEE ANY REASON TO BACK OFF ON THE WIND CHILL ADV ATTM.
&&
.AVIATION...VFR/SKC. NORTHWEST WINDS GUSTING TO AROUND 25 KNOTS
AFTER 14Z WED.
&&
.MARINE...WNW WINDS STILL ZIPPING AT 20P25KT AT AREA BOUYS...THOUGH
OFFSHORE COMPONENT IS KEEPING SEAS ON THE LOW SIDE CLOSE TO SHORE...
AND HAVE EVEN DROPPED OFF TO 8-10FT WELL AWAY FROM THE COAST AFTER
PEAKING AROUND 14FT EARLY THIS MORNING. WITH WINDS REMAINING RIGHT
AT THE CUSP OF SCA...WILL MAINTAIN WORDING FOR WINDS INCREASING
AFTER MIDNIGHT. CONDS TO ONLY GET WORSE BEHIND EARLY MORNING FROPA.
WITH STRONG COLD ADVECTION...VERY GUSTY CONDITIONS ARE EXPECTED WITH
OCCASIONAL GUSTS TO GALE FORCE OCCURRING OFFSHORE.
&&
.CLIMATE...
RECORD LOW TEMPERATURES FOR THURSDAY MORNING FEBRUARY 5TH...
LOCATION RECORD YEAR
DAYTONA BEACH 26F 1996
ORLANDO INTL 26F 1996
MELBOURNE 29F 1996
VERO BEACH 30F 1996
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...WIND CHILL ADVISORY FROM 4 AM TO 9 AM WEDNESDAY FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN
LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.
RED FLAG WARNING FROM 11 AM TO 6 PM WEDNESDAY FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
HARD FREEZE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-
SOUTHERN LAKE.
FREEZE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING
FOR INDIAN RIVER-MARTIN-NORTHERN BREVARD-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-ST. LUCIE.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...SMALL CRAFT ADVISORY UNTIL 9 AM THURSDAY FROM FLAGLER BEACH
TO JUPITER INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 5 PM THURSDAY FROM FLAGLER BEACH
TO JUPITER INLET 20 TO 60 NM OFFSHORE.
&&
CRISTALDIHazardous weather outlook, Feb 3, 4:45 PM EST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 445 PM EST TUE FEB 3 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-041100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 445 PM EST TUE FEB 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. ...EXCESSIVE COLD IMPACT... TEMPERATURES ARE EXPECTED TO DROP INTO THE 30S AREAWIDE TONIGHT BUT REMAIN ABOVE THE FREEZING MARK. NORTHWEST WINDS AROUND 10 MPH WILL PRODUCE WIND CHILLS RANGING FROM THE UPPER 20S ACROSS NORTHERN LAKE AND VOLUSIA COUNTIES...TO THE MID 30S IN MARTIN COUNTY. ...WIND AND SEA IMPACT... NORTHWEST WINDS OF 15 TO 20 WILL INCREASE AGAIN LATE TONIGHT BEHIND A SECONDARY COLD FRONT...WHICH WILL PASS THROUGH CENTRAL FLORIDA. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR BOTH THE NEAR SHORE AND OFFSHORE ATLANTIC WATERS OF EAST CENTRAL FLORIDA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A HARD FREEZE WATCH IS IN EFFECT FOR LAKE AND VOLUSIA COUNTIES WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING...AND A FREEZE WATCH IS IN EFFECT FOR THE REST OF EAST CENTRAL FLORIDA FOR THE POSSIBILITY OF WIDESPREAD FREEZING TEMPERATURES. STRONG NORTHWEST TO NORTH WINDS WILL PRODUCE HAZARDOUS MARINE CONDITIONS THROUGH THURSDAY. LOW RELATIVE HUMIDITY WITH STRONG WINDS WILL PRODUCE A HIGH FIRE DANGER WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY/CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 3:48 AM EST | Fire Weather Watch | MLB | Lake, Orange, Osceola, Seminole, Volusia | 25 hr |
| Feb 4, 3:48 AM EST | Red Flag Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 39 hr |
| Feb 4, 4:13 AM EST | Hard Freeze Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 28 hr |
| Feb 4, 4:13 AM EST | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 13 hr |
| Feb 4, 12:47 PM EST | Wind Chill Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 19 hr |
| Feb 4, 5:17 PM EST | Freeze Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 20 hr |
Nearby
Wind Chill Watches in Florida, 2009Every wind chill watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.